Alert archive / Iowa / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 110, NWS Des Moines, IA

July 27, 20154 counties in Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Jul 27, 2015, 10:35 AM CDT for 4 counties in Iowa. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 27, 2015, 10:35 AM CDT (15:35 UTC)
Expired
Jul 27, 2015, 11:00 AM CDT
In force
25 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Audubon County, IA, Carroll County, IA, Greene County, IA, Guthrie County, IA

The radar

The Des Moines radar (KDMX), 83 km from the middle of the area, began a volume at 15:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 3.6 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2015-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2639 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2015-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2639 J/kg
Mixed-layer CIN
-94 J/kg
Mixed-layer LCL
978 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

962 
WUUS53 KDMX 271535
SVRDMX
IAC009-027-073-077-271600-
/O.NEW.KDMX.SV.W.0110.150727T1535Z-150727T1600Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1035 AM CDT MON JUL 27 2015

THE NATIONAL WEATHER SERVICE IN DES MOINES  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CARROLL COUNTY IN WEST CENTRAL IOWA...
  AUDUBON COUNTY IN WEST CENTRAL IOWA...
  NORTHWESTERN GUTHRIE COUNTY IN WEST CENTRAL IOWA...
  SOUTHWESTERN GREENE COUNTY IN WEST CENTRAL IOWA...

* UNTIL 1100 AM CDT

* AT 1035 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES
  NORTHEAST OF AUDUBON...MOVING EAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  AUDUBON...GUTHRIE CENTER...COON RAPIDS...EXIRA...BAYARD...DEDHAM...
  GRAY AND AUDUBON COUNTY AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 4197 9455 4162 9445 4157 9499 4186 9503
TIME...MOT...LOC 1535Z 264DEG 25KT 4178 9481 

HAIL...1.00IN
WIND...60MPH
 
$$

AWB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 6:47 AM CDT, 3 hours 48 minutes earlier.

Area forecast discussion, Jul 27, 6:47 AM CDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
647 AM CDT MON JUL 27 2015

.UPDATE...
ISSUED AT 629 AM CDT MON JUL 27 2015

SINCE THE ISSUANCE OF THE MORNING FORECAST THE LATEST MESOANALYSIS
SHOWED THE INSTABILITY AXIS THAT WAS OVER THE MISSOURI VALLEY HAS
BECOME ORIENTED MORE NW/SE IN THE SOUTHWEST PORTION OF THE CWA.
WITH SUNRISE THERE WAS ENOUGH INSTABILITY ALONG THE GRADIENT FOR
ISOLATED STORMS TO DEVELOP. THEY ARE DRIFTING EAST/NORTHEAST AND
AS THEY MOVE INTO A LESS FAVORABLE ENVIRONMENT THEY WILL DIMINISH.
STORMS SHOULD BE NORTH OF DES MOINES BUT THERE IS AT LEAST A
COUPLE OF HI-RES MODELS THAT WANT TO DEVELOP SOME STORMS IN A
CORRIDOR FROM DSM TO FOD SO SLIGHT CHANCE POPS WERE ADDED TO
ROUGHLY THAT CORRIDOR THROUGH MID MORNING AND THAT SHOULD BE MORE
THAN GENEROUS BASED ON CURRENT RADAR TRENDS...WHICH SHOW STORMS
FALLING APART AT THIS TIME.

&&

.SHORT TERM /TODAY/...
ISSUED AT 341 AM CDT MON JUL 27 2015

ONCE AGAIN SHORT TERM MODELS ARE NOT VERY GOOD MAKING THE
FORECAST FOR TODAY DIFFICULT. THERE IS A FAIR AMOUNT OF
INSTABILITY TODAY BUT LITTLE TO WEAK FORCING AND NO BOUNDARIES
AROUND SO THERE REALLY ISN'T ANYTHING FOR A FOCUS TO GET
CONVECTION GOING YET THE MODELS ARE FORECASTING CONVECTION TO BE
ALREADY ONGOING ACROSS CENTRAL IOWA THEN WEAKEN IT THROUGH
MORNING. WITH THE POOR INITIALIZATION POPS WILL BE IN ERROR AS
WILL CLOUD COVER AND TEMPS.

PRESENTLY THE INSTABILITY AXIS LIES FROM NW MO ACROSS EASTERN
NEBRASKA INTO SE SOUTH DAKOTA. THE LOW LEVEL JET IS A LITTLE
FURTHER WEST AND GOES FROM SOUTH EVENTUALLY POINTING INTO THE
INSTABILITY AXIS HOWEVER...CONVECTION THAT WAS ONGOING IN THAT
AREA HAS WANED OVERNIGHT. SOME REDEVELOPMENT IS NOTED IN NE
NEBRASKA BUT WILL LIKELY FOLLOW THAT INSTABILITY AXIS AND SHOULD
REMAIN WEST OF THE FORECAST AREA THIS MORNING.

FOR THIS AFTERNOON...A TROUGH WILL PUSH ACROSS THE NORTHERN
PLAINS AN A SHORTWAVE WILL EJECT OUT OF THE BASE OF THIS TROUGH
AND RIDE UP THE BACKSIDE OF THE HIGH IN PLACE OVER THE UPPER
MIDWEST. THIS WILL BE WHEN OUR PRECIP CHANCES WILL INCREASE BUT
WILL NOT LIKELY OCCUR UNTIL LATE AFTERNOON OR MORE LIKELY IN THE
EVENING.

THERE SHOULD BE A FAIR AMOUNT OF MID/HIGH LEVEL CLOUD COVER
THROUGH THE DAY MAKING FOR AT LEAST PARTLY SUNNY SKIES WHICH
SHOULD HOLD TEMPS BACK A BIT BUT EVEN WITH CLOUD COVER TEMPS
SHOULD EASILY MAKE IT INTO THE MID TO UPPER 80S AND WITH 70+
DEWPOINTS...IT WILL BE A MUGGY DAY TODAY. AFTER RUNNING MY
APPARENT TEMPS THERE APPEARS TO BE A COUPLE HOUR WINDOW IN THE
AFTERNOON WITH HEAT INDICES AROUND 100 BUT EVERYWHERE ELSE ACROSS
THE FORECAST AREA IS WELL BELOW 100. AT THIS POINT A HEAT ADVISORY
IS NOT ANTICIPATED FOR TODAY BECAUSE I MAY BE A LITTLE OVER
ZEALOUS ON TEMPS ACROSS THE SOUTHWEST. WE WILL MONITOR THIS AREA
TO SEE IF CLOUD COVER BREAKS MORE THAN EXPECTED.

.LONG TERM /TONIGHT THROUGH SATURDAY/...
ISSUED AT 341 AM CDT MON JUL 27 2015

PRIMARY FORECAST CONCERN IN THE LONG TERM PERIOD REMAINS THE UPPER
LEVEL CYCLONE SWINGING FROM THE NORTHERN ROCKIES UP INTO SOUTHERN
CANADA BETWEEN TONIGHT AND TUESDAY NIGHT...AND THE ATTENDANT
SURFACE COOL FRONT SET TO MOVE ACROSS OUR FORECAST AREA LATE
TUESDAY/TUESDAY NIGHT. TONIGHT A BROAD AREA OF ASCENT ON THE
LEADING FLANK OF THIS SYSTEM WILL OVERSPREAD MOIST AND UNSTABLE
AIR ACROSS THE HIGH PLAINS...GENERATING AREAS OF THUNDERSTORMS
PRIMARILY ACROSS THE DAKOTAS AND MINNESOTA. FURTHER SOUTHEAST
ACROSS MUCH OF IOWA WE WILL BE FURTHER DISPLACED FROM THE UPPER
LEVEL SYSTEM AND A RELATIVE LACK OF FORCING AND SURFACE FOCI FOR
CONVECTION SHOULD LIMIT THUNDERSTORM CHANCES...EXCEPT IN OUR
NORTHWEST AND NORTH WHERE WE ARE LIKELY TO BE GRAZED BY THE
SOUTHERN PERIPHERY OF THE AREAS OF THUNDERSTORMS SLIDING UP INTO
MINNESOTA. OF GREATER CONCERN IS THE EXTENT TO WHICH LATE NIGHT
STORMS AND CONVECTIVE DEBRIS MAY INFLUENCE THE FORECAST FOR
TUESDAY.

AS TUESDAY DAWNS THE AFOREMENTIONED SURFACE FRONT WILL STILL BE
DRAPED DOWN EASTERN SOUTH DAKOTA AND NEBRASKA...AND WILL BE
RELATIVELY SLOW TO ADVANCE DURING THE DAY DUE TO THE UPPER LEVEL
SYSTEM DEPARTING NORTHEASTWARD INTO CANADA. THERE IS CONSIDERABLE
UNCERTAINTY REGARDING THE DEGREE TO WHICH EARLY MORNING CONVECTION
ACROSS OUR AREA MAY BE ABLE TO MAINTAIN ITSELF THROUGH THE
DAY...AND TO WHAT SOUTHWARD EXTENT IT MAY EXIST...WHICH WILL HAVE
SIGNIFICANT EFFECTS ON DAYTIME HEATING AND DESTABILIZATION. HAVE
NUDGED HIGH TEMPERATURES DOWN JUST A BIT...MAINLY ACROSS THE
NORTHWEST HALF...BUT AM HESITANT TO TAKE THEM LOWER AS CONDITIONS
WILL BE RIPE FOR A VERY HOT AND HUMID DAY IF CONVECTIVE DEBRIS
DOES NOT MATERIALIZE ACROSS OUR SOUTHERN AND EASTERN COUNTIES.
FORECAST HEAT INDEX VALUES STILL PEAK AT AROUND 105 DEGREES IN
THESE AREAS...BUT ANY CONSIDERATION OF A HEADLINE WILL NEED TO
WAIT UNTIL CONFIDENCE INCREASES. AT ANY RATE...BY PEAK HEATING
TIME TUESDAY EVENING THE FRONTAL BOUNDARY SHOULD BE LOCATED
SOMEWHERE ACROSS OUR NORTHWEST AND IT IS EXPECTED THAT
THUNDERSTORMS WILL DEVELOP RAPIDLY JUST AHEAD OF THE
BOUNDARY...LIKELY ACROSS CENTRAL/EASTERN/NORTHEASTERN IOWA. ANY
STORMS THAT DEVELOP IN THIS ENVIRONMENT WILL BE CAPABLE OF
PRODUCING SEVERE WEATHER...AGAIN CONTINGENT ON ANY DAYTIME STORMS
ALLOWING DESTABILIZATION TO OCCUR...AND THIS THREAT IS WELL
OUTLINED BY SPC. THE STORMS WILL ALSO ACT TO ACCELERATE THE
SOUTHEASTWARD MOVEMENT OF THE FRONTAL BOUNDARY WHICH WILL CLEAR
OUT AREA BY AROUND SUNRISE WEDNESDAY AND SUBSEQUENTLY MOVE
SOUTHWARD ACROSS MISSOURI. THEREFORE HAVE MAINTAINED LIKELY POPS
AHEAD OF THE EXPECTED BOUNDARY LOCATION TUESDAY EVENING...BUT
CLEARED THEM OUT RAPIDLY TO THE SOUTHEAST AFTER MIDNIGHT.

FROM WEDNESDAY THROUGH THE REMAINDER OF THE FORECAST IOWA WILL
LIE BENEATH NORTHWESTERLY FLOW ALOFT...ALLOWING FOR INITIALLY COOL
AND DRY CONDITIONS WEDNESDAY INTO THURSDAY BUT THEN VARIABLE
TEMPERATURES AND INTERMITTENT THUNDERSTORM CHANCES BY THE END OF
THE WEEK AS GRADUAL AIRMASS MODIFICATION AND DESTABILIZATION OCCUR
AND A SERIES OF SUBTLE SHORTWAVES MOVE THROUGH THE FLOW. CHANCE
POPS REMAIN IN THE FORECAST FOR THE WEEKEND...BUT IT WILL BE
DIFFICULT TO PIN DOWN TIMING/LOCATION/EFFECTS OF ANY STORMS DURING
THIS TIME UNTIL AROUND THE MIDDLE OF THE WEEK OR LATER GIVEN THE
DIFFICULTY OF PROGNOSTIC MODELS IN PREDICTING SUCH SUBTLE IMPULSES
MOVING QUICKLY THROUGH NORTHWEST FLOW.

&&

.AVIATION...27/12Z ISSUED AT 644 AM CDT MON JUL 27 2015

PATCHY FOG THIS MORNING DROPPING SOME VSBYS TO AROUND 1SM BUT
SHOULD QUICKLY BURN OFF AS THE SUN RISES. A LINE OF STORMS HAS
DEVELOPED ALONG AN INSTABILITY AXIS IN SW IA AND ARE MOVING SLOWLY
NE AND DIMINISHING AS THEY MOVE AWAY FROM THE BETTER INSTABILITY.
THEY MAY HOLD TOGETHER TO AFFECT KFOD AND MAY BE INVOF KDSM AND
KMCW. AFTER 15Z PRECIP CHANCES SHOULD BE ALL BUT DIMINISHED UNTIL
LATER TONIGHT WHEN AN UPPER LEVEL FEATURE COMES ACROSS. I DO
EXPECT VFR WITH LCL MVFR CIGS TODAY. SFC FLOW WILL BE SOUTHERLY
AROUND 10KTS.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

UPDATE...FAB
SHORT TERM...FAB
LONG TERM...LEE
AVIATION...FAB
Hazardous weather outlook, Jul 27, 6:30 AM CDT, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
630 AM CDT MON JUL 27 2015

IAZ004>007-015>017-023>028-033>039-044>048-057>059-070-071-081-
092-281130-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-AUDUBON-GUTHRIE-DALLAS-CASS-ADAIR-ADAMS-TAYLOR-
630 AM CDT MON JUL 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED NON-SEVERE THUNDERSTORMS ARE POSSIBLE THIS MORNING. SCATTERED
THUNDERSTORMS ARE EXPECTED TONIGHT...MAINLY NORTH OF HIGHWAY 20
AFTER MIDNIGHT. A FEW STORMS COULD BE SEVERE WITH STRONG WINDS THE
PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS WILL BE LIKELY BY TUESDAY AFTERNOON AND EVENING.
THERE IS A SLIGHT RISK OF SEVERE WEATHER WITH STRONG WINDS AND
LARGE HAIL THE PRIMARY THREATS. THE STORMS WILL CLEAR OUT BY
AROUND MIDNIGHT TUESDAY NIGHT.

THUNDERSTORMS WILL RETURN TO THE FORECAST ON SATURDAY AND SUNDAY.
THE SEVERE WEATHER POTENTIAL IS UNCERTAIN AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AROUND TUESDAY EVENING.

IAZ049-050-060>062-072>075-082>086-093>097-281130-
MARSHALL-TAMA-POLK-JASPER-POWESHIEK-MADISON-WARREN-MARION-MAHASKA-
UNION-CLARKE-LUCAS-MONROE-WAPELLO-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
630 AM CDT MON JUL 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

HEAT INDEX VALUES WILL PEAK BETWEEN 100 AND 105 DEGREES ON TUESDAY
AFTERNOON.

THUNDERSTORMS WILL BE LIKELY BY TUESDAY AFTERNOON AND EVENING.
THERE IS A SLIGHT RISK OF SEVERE WEATHER WITH STRONG WINDS AND
LARGE HAIL THE PRIMARY THREATS. THE STORMS WILL CLEAR OUT BY LATE
TUESDAY NIGHT.

THUNDERSTORMS WILL RETURN TO THE FORECAST ON SATURDAY AND SUNDAY.
THE SEVERE WEATHER POTENTIAL IS UNCERTAIN AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AROUND TUESDAY EVENING.

FAB

In the hours before

Special weather statement, Jul 27, 8:45 AM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
845 AM CDT MON JUL 27 2015

IAZ033-044-045-271415-
CARROLL IA-CRAWFORD IA-SAC IA-
845 AM CDT MON JUL 27 2015

...STRONG THUNDERSTORM CAPABLE OF SMALL HAIL AND HEAVY RAINFALL...

AT 844 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTHWEST OF DENISON...MOVING NORTHEAST AT 45 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DENISON...ODEBOLT...SCHLESWIG...WALL LAKE...ARCADIA...BREDA...VAIL...
WESTSIDE...KIRON...DELOIT...RICKETTS...WALL LAKE MUNICIPAL AIRPORT
AND BLACKHAWK LAKE STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4221 9550 4221 9532 4233 9532 4242 9519
      4211 9486 4199 9548 4215 9559
TIME...MOT...LOC 1344Z 244DEG 37KT 4211 9542

AWB
Special weather statement, Jul 27, 9:46 AM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
946 AM CDT MON JUL 27 2015

IAZ044-271700-
CRAWFORD-
INCLUDING THE CITY OF...DENISON
946 AM CDT MON JUL 27 2015

...HEAVY RAINFALL MAY LEAD TO LOCALIZED FLOODING...

MULTIPLE THUNDERSTORMS WILL TRACK ACROSS THE AREA THROUGH THE
EARLY MORNING HOURS. THUNDERSTORMS MAY PRODUCE HEAVY
RAINFALL...WITH 1.5 TO 2 INCHES OR MORE POSSIBLE. PROLONGED HEAVY
RAINFALL MAY LEAD TO LOCALIZED FLOODING...ESPECIALLY IN LOW LYING
AND URBAN AREAS. USE CAUTION IF TRAVELING. NEVER ATTEMPT TO CROSS
FLOODED ROADWAYS...TURN AROUND DONT DROWN.

AWB
Special weather statement, Jul 27, 10:15 AM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1015 AM CDT MON JUL 27 2015

IAZ044-045-057-058-271600-
GUTHRIE IA-AUDUBON IA-CARROLL IA-CRAWFORD IA-
1015 AM CDT MON JUL 27 2015

...STRONG THUNDERSTORM CAPABLE OF HAIL AND HEAVY RAIN...

AT 1014 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR MANNING...OR 11 MILES NORTHWEST OF AUDUBON...MOVING NORTHEAST AT
25 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MANNING...TEMPLETON...DEDHAM...HALBUR...WILLEY...GRAY...ASPINWALL AND
MANNING MUNICIPAL AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4195 9518 4209 9492 4179 9462 4172 9509
      4186 9509 4187 9515
TIME...MOT...LOC 1514Z 241DEG 20KT 4188 9502

AWB

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 8:45 AM CDTSpecial Weather StatementDMXCrawford30 min
Jul 27, 10:15 AM CDTSpecial Weather StatementDMXCarroll45 min
Jul 27, 10:58 AM CDTSevere Thunderstorm WarningDMXAudubon, Dallas, Greene, Guthrie47 min
Jul 27, 11:41 AM CDTSpecial Weather StatementDMXDallas, Polk64 min
Jul 27, 12:13 PM CDTSevere Thunderstorm WarningDMXDallas, Polk, Story32 min
Jul 27, 12:45 PM CDTSpecial Weather StatementDMXPolk45 min
Jul 27, 1:14 PM CDTSpecial Weather StatementDMXJasper, Marion, Warren46 min
Jul 27, 2:12 PM CDTSevere Thunderstorm WarningDMXAppanoose, Lucas, Monroe, Wayne48 min
Jul 27, 2:33 PM CDTSevere Thunderstorm WarningDMXAppanoose, Monroe, Wapello42 min
Jul 27, 2:50 PM CDTSpecial Weather StatementDMXAppanoose, Davis, Mahaska, Wapello55 min
Jul 27, 3:08 PM CDTSevere Thunderstorm WarningDMXMahaska, Monroe, Wapello52 min
Jul 27, 3:15 PM CDTSevere Thunderstorm WarningDMXAppanoose45 min
Jul 27, 3:44 PM CDTFlash Flood WarningDMXMahaska, Marion, Monroe6 hr
Jul 27, 4:00 PM CDTFlash Flood WarningDMXAppanoose, Wayne6 hr
Jul 27, 4:58 PM CDTFlash Flood WarningDMXAppanoose, Davis, Mahaska, Monroe, Wapello6 hr

Nearby

Severe Thunderstorm Warnings in Iowa, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.